Thunderstorm Wind, Panola
- When
- May 17, 10:15 AM CST
- Where
- Panola County, Carthage
- Measured
- 62 kt (71 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.150, -94.350
Several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 17, 9:05 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 AM CDT FRI MAY 17 2002 WILL UPDATE TO DELETE EXPIRED SEVERE THUNDERSTORM WATCH. SOME ADJUSTMENTS TO POPS AND TEMPS WILL BE NEEDED ALSO. FRONT STILL REMAINS NORTH OF CWA ACCORDING TO PRESSURE ANALYSIS SO AREAS WORKED OVER BY SQUALL LINE MAY RECOVER SOME. AREA OF CONVECTION JUST TO SOUTH OF CWA MAY SEND OUTFLOW INTO SE PORTION OF FORECAST AREA ...WHICH MAY INTERSECT OUTFLOW FROM NORTHWEST THIS AFTERNOON. THIS COULD REGENERATE TSTMS...BUT FOR NOW WINDS IN THE 30 TO 40 MPH RANGE WITH SQUALL LINE. .SHV...NONE. 14
ARZ050-051-059>061-070>073-LAZ001>005-010>013-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-171458- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CDT FRI MAY 17 2002 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM FOR THAT PART OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS... AND NORTHWEST LOUISIANA...NORTH OF A LINE FROM RUSK TEXAS...IN CHEROKEE COUNTY...TO JONESBORO LOUISIANA...IN JACKSON PARISH. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF SHREVEPORT...BOSSIER CITY...AND RUSTON IN LOUISIANA...TYLER AND LONGVIEW IN TEXAS...AND TEXARKANA AND MAGNOLIA IN ARKANSAS. A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA DURING THE MORNING.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI MAY 17 2002 THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THIS INCLUDES MOST OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND EAST CENTRAL TEXAS. MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS. THIS ACTIVITY IS ALONG AND AHEAD OF A COLD FRONT WHICH WILL CROSS THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. AFTER MIDNIGHT... THE RISK OF SEVERE WEATHER SHOULD END. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Shreveport radar (KSHV), 58 km away, was scanning. The volume nearest the first event began at 16:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288435.